Does Progesterone Make You Sleepy?

Read the article if you are trying to find an answer to the question “ Does progesterone make you sleepy? Progesterone is a hormone that is usually consumed orally, or used as gel or cream and is considered very safe. Many of the women who are under progesterone medication have faced tiredness, dizziness and being very sleepy. It is one of the major side effects of progesterone. It also can bring so many other changes to the body, with the change in the appetite, fluid retention, acne, weight gain, allergic skin rashes etc. It is always advised to consult a doctor if any of the side effects are turning out to be very severe to handle.

Progesterone is a hormone that is produced naturally in the body and if there is a change in the levels of this hormone then it should be consumed orally. Progesterone is usually used for hormone replacement therapy in the women who have crossed menopause but have not removed the uterus. Progesterone helps in preventing thickening of the uterine walls and also reduces the risk of developing uterine cancer. It is also widely used for regularizing periods for women in the childbearing age. Progesterone comes under the category of medications known as progestins. It works as part of hormone replacement therapy by reducing the amount of estrogen in the uterus.

How Should Progesterone be Used?

Progesterone is available as a capsule to consume orally. It is usually suggested to take it once daily and usually in the evening or at bedtime. This medication is taken on a rotating schedule based on the doctor’s suggestion. The directions in the prescription label should be followed for the expected results. Taking the medicine more or less than what is suggested by the doctor is not good for treating the condition that one is going through.

What to do Before Taking the Medication?

It is necessary for you to have a detailed discussion with the doctor which should include the health conditions you have gone through, the allergies that you have and also any other medications, herbs etc that you are taking. Discussing the lifestyle, any plans for pregnancy or any surgery etc would also help. It is also important for you to know that progesterone can make it very hard as you may start feeling dizzy. The lightheadedness and fainting is the side effect of having this medication and so one should be very careful when getting up from bed to avoid any unhappy incidents. If one misses a dose, take it as soon as possible. If it is time for the next dose then continue with the normal dose and do not have a double dose.

Progesterone is usually considered a safe medication to treat the hormonal changes and irregular periods. It is always advised that any side effects that are found critical should be taken seriously and one is expected to rush to the hospital. Migraine headaches, lumps on breasts, swelling of tongue, lips, throat, face, breathing trouble etc are some of the very serious side effects that would need immediate medical attention.